SEARCH WITHIN CONTENT
VOLUME 9 , ISSUE 1 ( Jan-Apr, 2018 ) > List of Articles
A. Helen, L. Alexis
Citation Information : Helen A, Alexis L. CLINICAL PRESENTATION - REPORT ON AN UNUSUAL POISONING IN HUMAN. 2018; 9 (1):38-41.
License: CC BY-NC 4.0
Published Online: 01-04-2021
Copyright Statement: Copyright © 2018; The Author(s).
Unusual suicidal poisoning is associated with ingestion of rare household poisons, because as the casualty would grasp any non edible dangerous chemical substance available in the eyes of the victim. We have managed a 38 yr old woman a case of suicidal intake of amitraz, a non-systemic acaricide, an ectoparasite repellant and insecticide used in veterinary medicine. Amitraz intake is rarely lethal and management is normally symptomatic. This female was brought to the hospital within few hours of ingestion of Amitraz 30ml (1 bottle) at 10.30pm at her home, immediately she has been taken to nearby clinic and given first aid with inj. Atropine 4 ampules through IV, charcoal administered through ryles tube to induce vomiting and started with Ringer lactate 300ml as IV infusion. As the patient did not show any response she was brought to Apollo Specialty Hospital. On physical assessment the patient had extreme dryness of the airway, spontaneous breathing with the RR 28 br/mt, low peripheral oxygen saturation of 65%, heart rate 110 b/m, blood pressure is 100/60 mmHg. She was irritable, not responding to comments. The ABG analysis showed severe respiratory acidosis and metabolic acidosis. She was initiated with symptomatic treatment, there was a slow prognosis in the hemodynamic status after 12 hours of treatment and discharged stably after 36 hours.